# SDR 2004FA0000137

- Difficulty date: January 28, 2004
- Submitted: January 28, 2004
- Operation: General aviation
- Aircraft: N479ER
- Make and model: Cessna 172S
- Aircraft serial: 172S8942
- Aircraft time: 1,975 hours
- Engine: Lyc IO360L2A
- Engine time: 2,787 hours
- Propeller: Mcauly 1A170*
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Keeper
- Part number: 17C21191
- Condition: Worn
- Location: Nr 2&3 Cyls
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

DURING A ROUTINE INSPECTION, AND WHILE ACCOMPLISHING SB 388, IT WAS DISCOVERED THAT THE VALVE KEY RETAINERS (P/N-17C21191) ON THE EXHAUST VALVE, WERE WORN WHERE THEY CONTACT THE ROTOR CAP. THE WEAR WAS RADIAL, AND THE DEPTH WAS ESTIMATED APPROXIMATELY .020 INCH TO .030 INCH.  THERE WAS NO STRONG INDICATION OF WEAR ON THE ROTATOR CAP OR THE GROOVE IN THE VALVE STEM. THESE PARTS WERE REPLACED WITH NEW PARTS.
